Skip to main content Accessibility help
×
Home

On modular signs

  • E. KOWALSKI (a1), Y.-K. LAU (a2), K. SOUNDARARAJAN (a3) and J. WU (a4)

Abstract

We consider some questions related to the signs of Hecke eigenvalues or Fourier coefficients of classical modular forms. One problem is to determine to what extent those signs, for suitable sets of primes, determine uniquely the modular form, and we give both individual and statistical results. The second problem, which has been considered by a number of authors, is to determine the size, in terms of the conductor and weight, of the first sign-change of Hecke eigenvalues. Here we improve the recent estimate of Iwaniec, Kohnen and Sengupta.

Copyright

References

Hide All
[1]Barnet–Lamb, T., Geraghty, D., Harris, M. and Taylor, R. A family of Calabi-Yau varieties and potential automorphy II, preprint (2009), available at http://www.math.harvard.edu/~rtaylor/
[2]Barton, J. T., Montgomery, H. L. and Vaaler, J. D.Note on a diophantine inequality in several variables, Proc. Amer. Math. Soc. 129 (2001), 337345.
[3]Duke, W. and Kowalski, E.A problem of Linnik for elliptic curves and mean-value estimates for automorphic representations, With an appendix by Dinakar Ramakrishnan. Invent. Math. 139 (2000), no. 1, 139.
[4]Goldfeld, D. and Hoffstein, J. On the number of Fourier coefficients that determine a modular form, in: A tribute to Emil Grosswald: number theory and related analysis. Contemp. Math. 143 (Amer. Math. Soc., 1993), 385393.
[5]Granville, A. and Soundararajan, K.The spectrum of multiplicative functions. Ann. of Math. 153 (2001), no. 2, 407470.
[6]Iwaniec, H., Kohnen, W. and Sengupta, J.The first negative Hecke eigenvalue. Internat. J. Number Theory 3 (2007), No. 3, 355363.
[7]Iwaniec, H. and Kowalski, E.Analytic Number Theory. American Mathematical Society Colloquium Publications, 53 (American Mathematical Society, 2004), xii+615.
[8]Iwaniec, H., Luo, W. and Sarnak, P.Low-lying zeros of families of L-functions. Publ. Math. Inst. Hautes. Études. Sci. 91 (2000), 55131.
[9]Kowalski, E.Variants of recognition problems for modular forms. Arch. Math. (Basel) 84 (2005), no. 5, 5770.
[10]Kim, H. and Shahidi, F.Cuspidality of symmetric powers with applications. Duke Math. J. 112 (2002), 177197.
[11]Lamzouri, Y. The two-dimensional distribution of values of ζ(1 + it). Internat. Math. Res. Notices, Vol. 2008, Article ID rnn106, 48 pages.
[12]Lau, Y.–K. and Wu, J.On the least quadratic non-residue. Internat. J. Number Theory 4 (2008), No 3, 423435.
[13]Lau, Y.–K. and Wu, J.A large sieve inequality of Elliott-Montgomery-Vaughan type and two applications, IMRN, Vol. 2008, Number 5, Article ID rnm 162, 35 pages.
[14]Matomäki, K.On signs of Fourier coefficients of cusp forms, preprint (2010).
[15]Mazur, B.Finding meaning in error terms. Bull. Amer. Math. Soc. 45 (2008), 185228.
[16]Michel, P. and Venkatesh, A. The subconvexity problem for GL 2, arXiv:0903.3591v1.
[17]Murty, M. R.Congruences between modular forms, in: “Analytic number theory (Kyoto, 1996)”, London Math. Soc. Lecture Note Ser. 247 (Cambridge University Press, 1997), 309320.
[18]Murty, V. K.On the Sato-Tate conjecture, in Progr. Math. 26 (1982), p. 195205.
[19]Ramakrishnan, D.Modularity of the Rankin-Selberg L-series, and multiplicity one for SL(2), Ann. of Math. (2) 152 (2000), no. 1, 45111.
[20]Royer, E.Facteurs ℚ-simples de J 0(N) de grande dimension et de grand rang. Bull. Soc. Math. France 128 (2000), 219248.
[21]Sarnak, P.Statistical properties of eigenvalues of the Hecke operators, in “Analytic Number Theory and Diophantine Problems” (Stillwater, OK, 1984), Progr. Math. 70Birkhäuser (1987), 321331.
[22]Serre, J.-P.Répartition asymptotique des valeurs propres de l'opérateur de Hecke Tp J. Amer. Math. Soc. 10 (1997), 75102.
[23]Shahidi, F.Symmetric power L-functions for GL(2), in: “Elliptic curves and related topics”, edited by Kishilevsky, E. and Ram Murty, M., CRM Proc. and Lecture Notes 4, 1994, 159182.
[24]Tenenbaum, G.Cribler les entiers sans grand facteur premier. Philos. Trans. Roy. Soc. London Ser. A 345 (1993), no. 1676, 377384.
[25]Tenenbaum, G.Introduction to analytic and probabilistic number theory, Cambridge Studies in Advanced Mathematics 46, (Cambridge University Press, 1995).
[26]Tenenbaum, G., in collaboration with J. Wu Exercices corrigés de théorie analytique et probabiliste des nombres, Cours spécialisés, n°2 (Société Mathématique de France 1996), xiv + 251 pp.
[27]Tenenbaum, G. and Wu, J.Moyennes de certaines fonctions multiplicatives sur les entiers friables. J. Reine Angew. Math. 564 (2003), 119166.

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed